Alert archive / California / Wind Advisories in 2016
Wind Advisory 81, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 21, 2016, 2:26 PM PST. It took effect at Nov 21, 2016, 6:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2016, 2:26 PM PST (22:26 UTC)
- In effect from
- Nov 21, 2016, 6:00 PM PST
- Expired
- Nov 21, 2016, 9:40 PM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
162 WWUS76 KLOX 212226 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 226 PM PST MON NOV 21 2016 CAZ053-054-220630- /O.NEW.KLOX.WI.Y.0081.161122T0200Z-161122T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 226 PM PST MON NOV 21 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST TUESDAY. * WINDS AND TIMING...NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 50 MPH BY EARLY THIS EVENING MAINLY ALONG THE INTERSTATE 5 CORRIDOR. THE GUSTY WINDS WILL CONTINUE UNTIL SHORTLY AFTER MIDNIGHT THEN GRADUALLY DIMINISH THROUGH LATE TONIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
1 follow-up statement
514 WWUS76 KLOX 220540 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 940 PM PST MON NOV 21 2016 CAZ053-054-220645- /O.CAN.KLOX.WI.Y.0081.000000T0000Z-161122T1100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 940 PM PST MON NOV 21 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS ARE NO LONGER FORECAST. THERE WILL BE A FEW GUSTS TO 45 MPH ACROSS THE HIGHER PEAKS THROUGH MIDNIGHT. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 21, 10:01 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 21, 10:01 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1001 AM PST Mon Nov 21 2016
.SYNOPSIS...
Showers and high elevation snow showers will taper off across
the forecast area this morning as the latest storm system moves
eastward. High temperatures will be cooler than normal today with
near normal temperatures and clear skies expected much of this
week. A weak system might bring a few showers north of Point
Conception for Wednesday. A slight warm up is possible around
Thanksgiving as gusty north winds develop behind the weak trough.
&&
.SHORT TERM...(TDY-WED)
Rain activity has moved out of the area this morning, but cannot
rule out an isolated shower mainly over Los Angeles County. The
northern mountain slopes will also see occasional rain/snow
showers through the morning. Below normal temperatures are a sure
bet today, though there will be periods of sunshine over much of
the region. Gusty winds will form this afternoon near the coast
and over the Antelope Valley which will turn northerly overnight
and weaken. A low-end wind advisory may be needed for the I-5
Corridor and the SBA South Coast, but will make that decision for
the afternoon forecast package.
For the latest rainfall totals, please refer to LAXRRMLOX.
***From Previous Discussion***
A quick hitting ridge moves into the area for Tue. Skies will be
mostly clear and max temps will warm to near normal.
A weak trof rolls through the area on Wednesday. It will drag the
tail end of a cold front through the area. This is a pretty weak
looking front and really only good for a slight chc of coastal SLO
county showers. The rest of the area will see an increase in
clouds and a pretty decent cool down with temps lowering to 3 to 6
degrees blo normal.
.LONG TERM...(THU-SUN)
Both the EC and the GFS agree that Thanksgiving will be a pleasantday.
There will be a little pop up ridge and some offshore flow. There
will be some northeast canyons winds but they will be sub
advisory. Max temps across the coasts and vlys will be 2-3 degrees
above normal.
The ridge will slowly break down on Friday as a trof approaches
the state. It will be a little cloudier and a little cooler. Max
temps will still be at or a degree above normal for most of the
coasts and vlys.
The GFS and the EC are in much better agreement for the weekend.
It looks like there will be a series of weak trofs. Too weak to
bring any rain to the area but enough to bring partly cloudy skies
and a cooling trend. Max temps will to 2 to 4 degrees blo normal.
&&
.AVIATION...21/1800Z.
At 1700Z at KLAX there was no marine layer nor an inversion.
VFR conditions will be most common through Tuesday, but random and
occasional bkn015-035 may pop up through 02Z this evening nearly
anywhere. Gusty westerly winds will be common at coastal sites
this afternoon. LLWS will be possible at KSBA tonight, but likely
to stay below +/-15KT. There is a 40 percent chance of ifr or
below at KPRB 10-16Z Tuesday.
KLAX...Moderate confidence that VFR will be most common through
Tuesday, but bkn035-45 should prevail through most of the
afternoon. Gusty west winds are likely 20-02Z. 10KT Northerly
winds will form above the surface 02-08Z which may result in weak
LLWS.
KBUR...Moderate confidence that VFR will be most common through
Tuesday, but bkn035-45 should prevail through most of the
afternoon. Low confidence in winds today, but should be light.
&&
.MARINE...21/830 AM.
High confidence in widespread Small Craft Advisory (SCA)
conditions through this evening with gusty winds and steep
seas...even to the coast. The worst conditions will be between
2pm and 8pm. Thunderstorms are no longer expected. Winds and seas
will be weaker on Tuesday, with a 40 percent chance of SCA
conditions over the outer waters (Central Coast to San Nicolas
Island). Widespread SCA conditions likely again on Wednesday with
gusty winds and steep seas.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST this evening for
zones 34-35-40-41-87. (See LAXCFWLOX).
Beach Hazards Statement in effect until 6 PM PST this evening
for zone 39. (See LAXCFWLOX).
Winter Weather Advisory in effect until 4 PM PST this
afternoon for zones 53-54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Tuesday for
zones 645-650-655-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
Wednesday night through Thursday, there could be some gusty north
or northeast winds for areas such as the I-5 Corridor.
Wednesday through Friday, high surf and strong rip currents are
possible for some west and northwest facing beaches.
&&
PUBLIC...Rorke
AVIATION...Kittell
MARINE...Kittell
SYNOPSIS...Sweet
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:34 PM PST | Areal Flood Advisory | LOX | Ventura | 6 hr |
| Nov 20, 10:16 PM PST | Areal Flood Advisory | LOX | Los Angeles | 5 hr |
| Nov 21, 1:38 AM PST | Flash Flood Warning | LOX | Los Angeles | 52 min |
| Nov 21, 4:22 AM PST | Areal Flood Advisory | LOX | Los Angeles | 53 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.